MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112960
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 05/08/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol perfix plug on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against perfix plug.It is alleged that the patient sustained injuries on (b)(6) 2007, (b)(6) 2013 and (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b4, b5, b7, d4 (product catalog no., corporate lot no., udi no.), d6b (date of explant), g3, g6, h2, h6, h10, h11.Corrected field: b3 (date of event).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol perfix plug on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against perfix plug.It is alleged that the patient sustained injuries on (b)(6) 2007, (b)(6) 2013 and (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1).Per operative notes, ¿an incision was made through fascia.Left inguinal hernia sac was dissected out.A perfix plug (device 1) was placed into the peritoneal cavity and secure it with suture.¿ (b)(6) 2013 - patient was diagnosed with recurrent left indirect inguinal hernia thereby underwent laparoscopic repair with the explant of perfix plug (device 1) and implant of synthetic mesh.Per operative notes, ¿hernia sac was dissected out.Previously placed perfix plug (device 1) was removed entirely.One synthetic mesh was placed and secure it with suture.¿ (b)(6) 2019 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of 3dmax mesh (device 2).Per operative notes, ¿all adhesions were taken down.Hernia sac was dissected out.A 3dmax mesh (device 2) was placed into right inguinal region and sutured.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11271927
Report Number1213643-2021-00677
Device Sequence Number14327771
Product Code FTL
UDI-Device Identifier00801741016660
UDI-Public(01)00801741016660(10)43BQD209
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112960
Device Lot Number43BQD209
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age49 YR
Patient SexMale